| Model Number |
82-3842 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
A physician reported a hakim valve (id 823842) was implanted in the patient via v-p shunt on unknown date with unknown setting.Valve obstruction was suspected, and on (b)(6) 2022, the valve was removed and replaced.Based on information provided, it is unknown if the patient experienced any signs and symptoms due to obstruction.
Additional Manufacturer Narrative
The hakim valve (id (b)(4)) was returned for evaluation.Device history record (dhr) - lot cnndbd, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; needle holes in the needle chamber were noted, and a small cut/tear in the silicone housing around the siphon guard.The position of the cam when valve was received was 120mmh2o.The valve was hydrated.The valve was leak tested only leaked from the needle holes in the needle chamber, no leakage noted from the small cut/tear in the silicone housing around the siphon guard.No root cause could be determined as the technician could not confirm any occlusions with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no occlusion issues were noted.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.